Jump to content

A site similar to this one - available in French, Polish, Spanish, & Dutch


Lilu
 Share

Recommended Posts

International Antidepressant Withdrawal Project

 

http://antidepressantwithdrawal.info/

 

The paradox of antidepressants

 

Paradoxically, we may often emerge from the SSRIs experience in a state worse than the one we were in before starting taking the drugs. Since most of the doctors do not even know about the existence of the protracted withdrawal syndrome, drawing upon the knowledge they have (the knowledge, unfortunately, very much influenced by pharmaceutical companies), they will attribute the worsening of the symptoms in the patient to his/her original depression.

What is even worse, the physical and emotional worsening experienced by the patient may sometimes be ascribed to an “underlying” or “dormant” condition, which “got activated” by the bout of depression.The professionals, relying on the medical literature (which does not even mention the protracted withdrawal syndrome), in order to treat the thus far “dormant” condition, or to simply continue to “treat” the depression itself, will prescribe the patient ever more drugs.

 

 

Edited by ChessieCat
updated link

2005-2008: Effexor; 1/2008 Tapered 3 months, then quit. 7/2008-2009 Reinstated Effexor (crying spells at start of new job.)
2009-3/2013: Switched to Pristiq 50 mg then 100 mg
3/2013: Switched to Lexapro 10mg. Cut down to 5 mg. CT for 2 weeks then reinstated for 6 weeks
8/2013-8/2014: Tapering Lexapro (Lots of withdrawal symptoms)
11/2014 -8/2015: Developed severe insomnia and uncontrollable daily crying spells
12/2014-6/2015: Tried Ambien, Klonopin,Ativan, Lunesta, Sonata, Trazadone, Seroquel, Rameron, Gabapentin - Developed Anxiety disorder, PTSD, and Psychogenic Myoclonus
7/2015-1/2016: Reinstated Lexapro 2 mg (mild improvement, but crying spells still present)

1/2016-5/2017: Lexapro 5 mg ( helped a lot, but poor stress tolerance & depressive episodes)

5/20/2017 - Raised dose to Lexapro 10 mg due to lingering depression(Total of 2 failed tapers & severe PAWS)

9/11/2018 - Present: Still on 10 mg Lexapro and mostly recovered.(Extremely sensitive to stress which triggers Myoclonus.)

10/7/2022 - 20 mg Lexapro (brand only) Plus occasional Klonopin for anxiety and Ambien for insomnia.

Link to comment
Share on other sites

  • Moderator Emeritus

Yes I've seen this place and read through some of it, seems like a great resource.

3 Years 150 mgs Effexor

2 month taper down to zero

3 terrible weeks at zero

Back up to 75 mgs

2 months at 75

6 or so months back to regular dose of 150 - was able to restabilize fine.

3 month taper back to zero

1 HORRENDOUS week at zero

2 days back up to 37.5

3 days back up to 75

One week at 150 - unable to stabilize.

Back down to 75 mgs

At 75 mgs (half original dose) and suffering withdrawal symptoms since October 2012.

 

"It is a radical cure for all pessimism to become ill, to remain ill for a good while, and then grow well for a still longer period." - Nietzsche

Link to comment
Share on other sites

  • Administrator

Those folks used to belong to SA and started their own site.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy